Format

Send to

Choose Destination
J Am Anim Hosp Assoc. 2006 Jul-Aug;42(4):298-301.

Acute hepatopathy associated with mitotane administration in a dog.

Author information

1
Department of Veterinary Clinical Sciences, College of Veterinary Medicine, Colorado State University, Fort Collins, Colorado 80523.

Abstract

An adult dog with a persistent elevation in alkaline phosphatase enzyme activity was started on mitotane for suspected hyperadrenocorticism. One month later, the dog was presented for intermittent anorexia and acute icterus. The dog's liver enzyme activities and total bilirubin were markedly elevated, prothrombin time was prolonged, and blood urea nitrogen and glucose were low. Histopathology revealed marked, centrilobular, hepatocellular loss. After discontinuation of the mitotane, the dog recovered with supportive care and was normal 3 months later, which was consistent with mitotane-associated hepatic failure.

PMID:
16822769
DOI:
10.5326/0420298
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Allen Press, Inc.
Loading ...
Support Center